Friday, November 22, 2019

Comments by Suzysomething

Showing 1 of 1 comments.

  • I am so sorry that you had to go through what you have. You are such a strong person to have survived and be willing to share your story. I can’t tell you how happy I am to have sort of dropped in on this site! Was lucky enough to find it as a link on my LinkedIn page.

    I’ve been on Seroquel for the past 7 years….part of that time receiving it through the Astra Zeneca AZ&Me program which enabled me to continue taking it without having to pay for it….my health plan doesn’t cover name-brand drugs and substitutes for seroquel didn’t help in the same way. Like you, I was weaned off the brand-name drug suddenly and involuntarily and my doctor prescribed the “generic” for it Quietapine. Since I’d already experienced several weeks of withdrawal, though I am prescribed 200mg, I’ve been taking only half a pill (down to 100mg) and will soon cut that in half (to 50mg) and take for another month or so before stopping it altogether. I have never liked the side-effects of the involuntary jerking and it makes my nights very difficult because it exacerbates my RLS (restless leg syndrome) that I’ve have since a child. With the seroquel, I have to take an additional medication Ropinerole that helps with the leg pain and jerking. Even on the reduced dose of quietapine (lovely name, isn’t it…makes it sound so benign) I still have a lot of trouble with RLS and my research leads me to believe that even when I stop the quietapine completely, the condition is probably permanent. Your eye condition frightens me, because I’ve just been blaming my failing eyesight on my age. Still, even getting off one of the psychiatric drugs will make me feel better! I will begin working my way off the rest of my (molotov) cocktail–40mg fluoxitine (for Prozac), 300mg buproprion XL (for Wellbutrin), and 300mg lamotragine (for Lamectal). Needless to say, I don’t have the full cooperation of my doctor, but all have been prescribed for my bi-polar II disorder. I don’t question the diagnosis, only the way I choose to control it. I’m 65 and I lose brain cells at a growing rate with each passing day….can’t afford to take anything that quells my natural responses! I’ve studied for the past 4 years to complete a degree in Psychology but have become increasingly disenchanted with the current trend of prescribing drugs rather than trying to find and address the root of the problem. I’m going to begin cutting down on the lamotrigine first because it’s something I take as 1 and 1/2 pill a day. The fluoxitine is in capsules so may be a bit harder to divide, but not impossible. The buproprion XL is an issue I’ll have to fight out with my doctor. I don’t plan to discuss it with her until I’ve stopped taking all of the others. If you have any suggestions that might make this self-prescribed plan work better, I’d really appreciate hearing about them. I should note here that I am very familiar with all these drugs and the side effects, as well as what I’ll feel in withdrawal. To me it’s worth it.